| Model Number |
25-3001 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Hair Loss (1877)
| Date of Event |
12/06/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A user facility reported, "hello - i would like to report a quality issue with a deroyal product.I recently switched products to deroyal for staples in the scalp during surgery.I have now had four instances of a severe alopecia areata or inflammatory alopecia like reaction around the staples which i have never seen before with any staples.They all appear to be from the same lot number and time frame.All i can think of is that perhaps there is something in the coating of the staples.The lot number is 73b2300556.Ref 25-3001." this mdr represents one of the four instances described above.This is complaint 4 of 4.A supplier corrective action request (scar) has been sent to the supplier, teleflex llc.This investigation is not complete at this time.No further information is available at this time.We will providie follow-up report when additional information becomes available.
Event or Problem Description
A user facility reported, "hello - i would like to report a quality issue with a deroyal product.I recently switched products to deroyal for staples in the scalp during surgery.I have now had four instances of a severe alopecia areata or inflammatory alopecia like reaction around the staples which i have never seen before with any staples.They all appear to be from the same lot number and time frame.All i can think of is that perhaps there is something in the coating of the staples.The lot number is 73b2300556.Ref 25-3001.".
Additional Manufacturer Narrative
A user facility reported, "hello - i would like to report a quality issue with a deroyal product.I recently switched products to deroyal for staples in the scalp during surgery.I have now had four instances of a severe alopecia areata or inflammatory alopecia like reaction around the staples which i have never seen before with any staples.They all appear to be from the same lot number and time frame.All i can think of is that perhaps there is something in the coating of the staples.The lot number is 73b2300556.Ref (b)(4)." this mdr represents one of the four instances described above.This is complaint 4 of 4.A supplier corrective action request (scar) has been sent to the supplier, (b)(4).A sample from the same lot was returned to deroyal on (b)(6) 2024 and shipped to (b)(4) for testing.Teleflex performed biocompatibility testing per iso 10993-17 on the returned sample from the same lot.All biocompatibility testing passed, and no defects were found.Deroyal industries reviewed purchase orders and corrective and preventive actions relevant to this information and no issues were identified.A complaint to sales ratio was calculated from (b)(6) 2021 to (b)(6) 2023 and found to be (b)(4).Root cause: because no manufacturing issues could be found and biocompatibility testing passed, no root cause could be determined.Corrective and preventive actions: because no root cause could be determined, no corrective or preventive actions were taken.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.